Can Clindamycin cause allergic reaction in someone allergic to antibiotics?
I have had a serious allergic reaction to cephalexin (lost the use of my legs), also got the same reaction from another antibiotic while in hospital, so should I worry about taking clindamycin? I also get asthma occasionally and have other allergies. I also have atrial fibrillatiom and take meds for that.
Cephalexin belongs to a group of medicines of penicillins. There can be a lot of cross reactivity in the groups and hence you should avoid the beta lactam group of drugs. However such reactivity is not seen with fluoroquinolones and Clindamycin. You can be allergic to other drugs also but we cannot know that unless u take the drug. What u can do is take a small dose and try. If you are fine then further increase to full doses.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]